# SDR CA021028001

- Difficulty date: October 23, 2002
- Submitted: December 2, 2002
- Operation: Air carrier
- Make and model: Boeing 717-200
- Engine: Rroyce BR700715A130
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part number: MODULE33
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: D, R, J
- Precautionary procedure: A

## Discrepancy

(CAN) AIR RETURN AFTER THE NR 1 ENG ON AC 712 SURGED AS THE AC WAS CLIMBING THROUGH FL130, ENG SUFFERED 4 LOUD BANGS WITH ALL ENG PARAMETERS DROPPING. PILOT RETARDED NR 1 THROTTLE TO THE IDLE.  PILOT RETURNED TO ATLANTA WITH ENGINE AT IDLE THROUGHOUT REMAINDER OF FLT. MCD INSPECTED WITH NO DEBRIS NOTED.  LOWER LT CORE FAIRING REMOVED AND INSPECTION OF VIGV AND VSV SYSTEM REVEALED ONE OFF STAGE 1 VSV LEVER ARM FAILED AT UNISON RING.  BORESCOPE INSPEC WAS PERFORMED WITH NO DAMAGE NOTED UNTIL REACHING HPC STAGE 5 AND 6 ACCESS. WITH BORESCOPE LOOKING AFT, DAMAGE WAS SEEN AT STAGE 6 STATOR VANE T/E AND STAGE 6 BLADE L /E. NO FURTHER DAMAGE WAS NOTED IN HPC OR THE HPT. ENG REMOVED AND ROUTED TO RRC.
